Markov extensions for multi-dimensional dynamical systems
By a result of F. Hofbauer , piecewise monotonic maps of the interval can be identified with topological Markov chains with respect to measures with large entropy. We generalize this to arbitrary piecewise invertible dynamical systems under the following assumption: the total entropy of the system should be greater than the topological entropy of the boundary of some reasonable partition separating almost all orbits. We get a sufficient condition for these maps to have a finite number of invariant and ergodic probability measures with maximal entropy. We illustrate our results by quoting an application to a class of multi-dimensional, non-linear, non-expansive smooth dynamical systems.
Unable to display preview. Download preview PDF.
- J. Buzzi,Entropies et représentation markovienne des applications régulières de l’intervalle, Thèse, Université Paris-Sud, Orsay, 1995.Google Scholar
- J. Buzzi,Entropy, volume growth and Lyapunov exponents, submitted.Google Scholar
- J. Buzzi,Absolutely continuous invariant measures for generic piecewise affine expanding maps, International Journal of Bifurcation and Chaos, to appear.Google Scholar
- B. M. Gurevič,Topological entropy of enumerable Markov chains, Soviet Mathematics Doklady10 (1969), 911–915.Google Scholar
- B. M. Gurevič,Shift entropy and Markov measures in the path space of a denumerable graph, Soviet Mathematics Doklady11 (1970), 744–747.Google Scholar
- S. E. Newhouse,On some results of Hofbauer on maps on the interval, Proceedings of the conferenceDynamical systems and related topics held in Nagoya in 1990 and published as volume 9 of theAdvanced Series in Dynamical Systems, World Science Publishing, River Edge, NJ, 1991, pp. 407–421.Google Scholar